Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Continuous functions on multipolar sets


Author: Ramasamy Jesuraj
Journal: Proc. Amer. Math. Soc. 99 (1987), 331-339
MSC: Primary 31D05
DOI: https://doi.org/10.1090/S0002-9939-1987-0870796-7
MathSciNet review: 870796
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Omega = {\Omega _1} \times \cdots \times {\Omega _n}(n > 1)$ be a product of $ n$ Brelot harmonic spaces each of which has a bounded potential, and let $ K$ be a compact subset of $ \Omega $. Then, $ K$ is an $ n$-polar set with the property that every $ i$-section $ (1 \leqslant i < n)$ of $ K$ through any point in $ \Omega $ is $ (n - i)$ polar if and only if every positive continuous function on $ K$ can be extended to a continuous potential on $ \Omega $. Further, it has been shown that if $ f$ is a nonnegative continuus function on $ \Omega $ with compact support, then $ MRf$, the multireduced function of $ f$ over $ \Omega $, is also a continuous function on $ \Omega $.


References [Enhancements On Off] (What's this?)

  • [1] M. Brelot, Lectures on potential theory, Tata Institute of Fundamental Research, Bombay, 1960, re-issued 1967. MR 0118980 (22:9749)
  • [2] C. Constantinescu and A. Cornea, Potential theory on harmonic spaces, Springer-Verlag, 1972. MR 0419799 (54:7817)
  • [3] K. Gowrisankaran, Multiply harmonic functions, Nagoya Math. J. 28 (1966), 27-48. MR 0209513 (35:410)
  • [4] -, Multiply superharmonic functions, Ann. Inst. Fourier (Grenoble) 4 (1975), 235-244. MR 0402096 (53:5918)
  • [5] R. M. Herve, Recherches axiomatiques sur la théorie de fonctions surharmoniques et du potential, Ann. Inst. Fourier (Grenoble) 12 (1962), 415-571. MR 0139756 (25:3186)
  • [6] R. Jesuraj, Continuous functions and exceptional sets in potential theory, Ph.D. Thesis, McGill Univ., Montreal, Quebec, 1981.
  • [7] -, Continuous functions on polar sets, Proc. Amer. Math. Soc. 93 (1985), 262-266. MR 770533 (86f:31007)
  • [8] D. Singman, Exceptional sets in a product of harmonic spaces, Math. Ann. 262 (1983), 29-43. MR 690005 (84d:31007)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 31D05

Retrieve articles in all journals with MSC: 31D05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0870796-7
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society